Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jjjjjj

David's (ro)accutane log

I'm 18 and have had acne for a couple of months now so I decided to do something about it.

So I went to visit a dermatologist yesterday and he basicly said to go on roaccutane, it will more than likely clear me and anything else is only a suppressant and my acne would probably come back. Thankfully here getting it was very painless, I actually managed to get it the very same day after seeing him.

My face has been pretty normal, not greasy or dry just very red as you can see from the pictures (gallery). The spots themselves used to be a lot worse but they have got better to their current stage where they have been stuck at for around 2 weeks now. I don't seem to have any cysts or nodules at the moment. The spots are textureless and aren't raised or lumpy or have any depth to them.

I'm starting on 20mg a day for 6 weeks when I go back to see him and I have to get a checkup from my GP after 4 weeks for some reason. I'm going to use some generic moisturiser and vaseline on my lips as apparently this stuff drys you out pretty badly.

That's all I have to say and I'll keep this updated as I progress, which hopefully will be an improvement.

Day 1 and 2

I got a bit of a shock from the size of the tablet, I've never taken anything like it before. Naturally nothing happened.

Share this post


Link to post
Share on other sites

Shoo... David, you better read up on this stuff. Accutane is a heavy-duty drug, and it's MANDATORY (in NYS at least) that you get monthly bloodtests. It can screw up your body pretty bad, it has been known to mess with your liver, joints, and even brain. Some people have even reported that 10 yrs after stopping this drug, their bodies never fully returned to their normal state... Ex.) chronic joint inflammation, dry eyes, blurry night vision, extreme dry lips, hair loss, loss of vision, etc. Read up on accutane, seriously... If you don't know everything, you're in for a whirlwind of information. bb_icon_eek.gif Good luck, and be careful... your dermatologist sounds a little, uh, under-qualified. I would get a second opinon from a different derm.

It took me 3 weeks to get my prescription for accutane, that is how heavy-duty it is. I had to get bloodwork done, then take two pregnancy tests, then see a gyno to confirm my two methods of contraception (since if you get pregnant while on accutane, it severely retards or can kill your baby) - please be careful. Although it was annoying for me to wait 3 wks, I would rather be safe than sorry. That is very abnormal to be able to just get accutane like it was any other prescription. Especially the same day as your doctors visit...

Share this post


Link to post
Share on other sites

Well there was another dermatologist there from Mineapolis who said the same thing. They both seemed to think that it was the best possible solution. I got an information booklet about it but it didn't seem half as bad as you make it out to be.

I'm going to read up about it some more now, thanks for telling me.

Share this post


Link to post
Share on other sites

Ok JJJJJ, to be very honest your acne does not warrant accutane.

As Number1nerd said, accutane is very, very potent. If you are only 18, and your acne is as mild as yours is (from your photos) I would definately wait a little longer before using accutane. At least that or try some other therapy like oral antibiotics.

Accutane can quite seriously screw you up for life (read about the side effects, a lot of them are permanent).

Share this post


Link to post
Share on other sites

Well I've done a lot of reading about it like Number1nerd said and I have mixed feelings. Websites like http://www.accutanenews.com and http://www.accutaneaction.com seem to completely hype up every side effect claiming that nearly everyone that has ever been on it has either suffered depression or killed themselves. While others like http://www.acneguide.com just mention the side effects. I've also been reading the prescription section of the forum and nearly everyone thinks it was worth it.

I'm on a low dosage of 20mg a day so I should be alright for now.

Share this post


Link to post
Share on other sites

Day 4

Well I think I've noticed a slight improvement, less redness anyway however it's probably just my eyesight getting worse. I haven't had dry lips yet but they have seemed to get a lot paler. No new spots or anything thanfully.

Share this post


Link to post
Share on other sites

I think its been a week or so now, I can't really remember I've been busy. Well I've not much to report. My lips are very painful, I've been applying a layer of vaseline every hour or so but they still sting pretty badly. I have a Summer job working on a building site so I'm exposed to the elements for 13 hours a day which can't be helping much. It has been pretty sunny (for Ireland) so I hope the sun has been doing some bit of good.

I heard someone in their log mention Fruit of the Earth Aloe Vera gel which I'm going to try for a bit. I've got a question though, it just seems to solidify on my face leaving the skin all tight instead of moisturising, am I putting it on wrong or something?

Share this post


Link to post
Share on other sites

25 tablets taken!

I've updated the pics, would appreciate any comments...

Well its been pretty much the same as everyone elses. Dry skin/lips awful pains in lower back etc. I've got a lot of red circles on my right side, any ideas on how to remove this? I have got over the initial breakout I hope, I got a cyst (now gone) on my right cheek and a few spots around my mouth but thats it (please god please god).

I've been washing my face once in the morning and evening with some "simple" soap just to remove the daily dirt. I just put on a small bit of Neutrogena visible clear oil-free moisturiser in the mornings before work. I find it good, it dries in quickly with no grease or anything and keeps my skin supple for the rest of the day. At night I put a layer of Fruit of the Earth Aloe Vera on my face.

I'll keep you updated if things change.

I'm also still on 20mg a day.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

                ×